Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 1, 2012, 5:38 PM EDT for Fayette County, Pickaway County, Ross County, Ohio. It was in force for 52 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 5:38 PM EDT (21:38 UTC)
- Expired
- Jul 1, 2012, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 62 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:39 PM EDT | HAIL 0.88 | 4 Ne Washington Court H, OH | |
| Jul 1, 6:05 PM EDT | HAIL 2.75 | 2 Ene Frankfort, OH | TIME ESTIMATED FROM RADAR. |
| Jul 1, 6:13 PM EDT | TSTM WND DMG | Bloomingburg, OH | MULTIPLE TREES DOWN IN THE AREA OF BLOOMINGBURG. |
| Jul 1, 6:18 PM EDT | HAIL 2.75 | Frankfort, OH | |
| Jul 1, 6:36 PM EDT | HAIL 1 | Chillicothe, OH | |
| Jul 1, 6:36 PM EDT | HAIL 1.75 | Chillicothe, OH | CORRECTED TIME. |
| Jul 1, 6:37 PM EDT | HAIL 1.75 | Chillicothe, OH | |
| Jul 1, 6:38 PM EDT | HAIL 2 | Chillicothe, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS51 KILN 012138 SVRILN OHC047-129-141-012230- /O.NEW.KILN.SV.W.0140.120701T2138Z-120701T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 538 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FAYETTE COUNTY IN CENTRAL OHIO... SOUTHERN PICKAWAY COUNTY IN CENTRAL OHIO... NORTHWESTERN ROSS COUNTY IN SOUTHWEST OHIO... * UNTIL 630 PM EDT. * AT 531 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMINGBURG...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW HOLLAND... WILLIAMSPORT... NORTH FORK VILLAGE... LOGAN ELM VILLAGE... CIRCLEVILLE... CHILLICOTHE... IN ADDITION...GOOD HOPE...PANCOASTBURG...DEER CREEK LAKE...STATE ROUTE 207 AT US ROUTE 22...ANDERSONVILLE...STATE ROUTE 138 AT US ROUTE 22...PICKAWAY COUNTY AIRPORT AND FRANKFORT ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL INDIANA AND WEST CENTRAL OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR SOUTHWEST OHIO. && LAT...LON 3961 8283 3929 8300 3950 8353 3968 8341 TIME...MOT...LOC 2138Z 293DEG 10KT 3956 8335 $$
3 follow-up statements
150
WWUS51 KILN 012154
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT SUN JUL 1 2012
OHC047-129-141-012230-
/O.CON.KILN.SV.W.0140.000000T0000Z-120701T2230Z/
FAYETTE OH-PICKAWAY OH-ROSS OH-
554 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN PICKAWAY AND EASTERN FAYETTE COUNTIES IN CENTRAL OHIO...
AND NORTHWESTERN ROSS COUNTY IN SOUTHWEST OHIO...
AT 548 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR NEW HOLLAND...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...NORTH FORK VILLAGE...LOGAN ELM VILLAGE...CIRCLEVILLE
AND CHILLICOTHE.
IN ADDITION...STATE ROUTE 207 AT US ROUTE 22...CLARKSBURG...
FRANKFORT...STATE ROUTE 138 AT US ROUTE 22...ANDERSONVILLE AND
PICKAWAY COUNTY AIRPORT ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3929 8300 3945 8341 3964 8329 3961 8284
3959 8284
TIME...MOT...LOC 2154Z 299DEG 13KT 3951 8326
$$731 WWUS51 KILN 012218 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 618 PM EDT SUN JUL 1 2012 OHC047-012228- /O.CAN.KILN.SV.W.0140.000000T0000Z-120701T2230Z/ FAYETTE OH- 618 PM EDT SUN JUL 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE COUNTY IN CENTRAL OHIO HAS BEEN CANCELLED... THE STORM HAS MOVED INTO ROSS COUNTY. HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF FAYETTE COUNTY. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3939 8321 3955 8318 3955 8286 3929 8300 TIME...MOT...LOC 2218Z 294DEG 20KT 3944 8310 $$ OHC129-141-012230- /O.CON.KILN.SV.W.0140.000000T0000Z-120701T2230Z/ PICKAWAY OH-ROSS OH- 618 PM EDT SUN JUL 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN ROSS AND SOUTHERN PICKAWAY COUNTIES... AT 613 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CLARKSBURG...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... NORTH FORK VILLAGE AND CHILLICOTHE. IN ADDITION...PICKAWAY COUNTY AIRPORT AND ANDERSONVILLE ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3939 8321 3955 8318 3955 8286 3929 8300 TIME...MOT...LOC 2218Z 294DEG 20KT 3944 8310 $$ HATZOS
007 WWUS51 KILN 012230 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 630 PM EDT SUN JUL 1 2012 OHC129-141-012240- /O.EXP.KILN.SV.W.0140.000000T0000Z-120701T2230Z/ PICKAWAY OH-ROSS OH- 630 PM EDT SUN JUL 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROSS AND SOUTHERN PICKAWAY COUNTIES HAS EXPIRED... THIS WARNING WAS REPLACED BY ANOTHER SEVERE THUNDERSTORM WARNING FOR PICKAWAY AND ROSS COUNTIES. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3939 8321 3955 8318 3955 8286 3929 8300 TIME...MOT...LOC 2218Z 294DEG 20KT 3944 8310 $$ HATZOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:08 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 1, 4:08 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT SUN JUL 1 2012
.SYNOPSIS...
DISTURBANCES TRAVELING ALONG A NORTHWEST FLOW ALOFT WILL CONTINUE
TO INTERACT WITH A FRONTAL BOUNDARY AND A VERY WARM AND HUMID
AIRMASS OVER THE NEXT COUPLE OF DAYS. THIS WEATHER REGIME WILL
RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY...WHILE THE PERIOD OF
ABOVE NORMAL TEMPERATURES PERSISTS.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORM COMPLEX THAT DEVELOPED IN A VERY UNSTABLE AIRMASS
ALONG A FRONTAL BOUNDARY WITH A MODERATELY SHEARED ENVIRONMENT IS
MOVING INTO THE NORTHWEST PART OF THE FA. SEVERE THUNDERSTORM
WATCH 443 IS IN EFFECT THERE UNTIL 8 PM. WENT WITH CAT POPS IN THE
WATCH AREA. FURTHER DEVELOPMENT ALONG THE FRONTAL BOUNDARY IS
EXPECTED SOUTHEAST OF THE WATCH AREA SO SEVERE STORMS MAY DEVELOP
OUTSIDE OF THE CURRENT WATCH.
AFTER WIDESPREAD CONVECTION MOVES EAST AND DIMINISHES WITH LOSS OF
DAYTIME HEATING...THERE WILL STILL BE A LOW CHANCE OF
THUNDERSTORMS OVERNIGHT. TEMPERATURES WILL FALL TO AROUND 70 FOR
LOWS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
WITH THE NEARLY STATIONARY FRONTAL BOUNDARY PARALLEL TO THE
NORTHWEST UPPER FLOW...A CHANCE OF THUNDERSTORMS WILL PERSIST ON
MONDAY. WITH MODELS INDICATING LOWER INSTABILITY...PERHAPS THE
CHANCE FOR SEVERE THUNDERSTORMS WILL BE DIMINISHED COMPARED TO
SUNDAY.
HEAT AND HUMIDITY WILL LINGER WITH HIGHS REACHING THE 9OS AND HEAT
INDICES 100. ISSUED AN EXCESSIVE HEAT WARNING FOR DAYTON AND
CINCINNATI WITH A HEAT ADVISORY FOR THE REST OF THE AREA EXCEPT
FAR NORTH AND EAST COUNTIES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
STRONG MID/UPR LEVEL RIDGE CENTERED OVER THE NATIONS MID SECTION
PLACING THE OHIO VALLEY AROUND ITS PERIPHERY IN NORTHWESTERLY FLOW
TO BEGIN THE LONG TERM PERIOD. DISTURBANCES EMBEDDED IN THE FLOW
WILL BRING CHANCES FOR CONVECTION THRU THURSDAY. THE MID RIDGE
BUILDS A LTL EAST INTO THE GREAT LAKES LATE THIS WEEK INTO NEXT
WEEKEND. ALTHOUGH CAN NOT RULE OUT ISOLD PRECIP DURG THIS PERIOD
DUE TO LACK OF SIGNIFICANT FORCING AND BUILDING CAP IN THE FORM OF
WARM AIR ALOFT HAVE KEPT THE REGION DRY. WITH THE UPPER LEVEL RIDGE
BUILDING FURTHER EAST AND ASSOCIATED HEIGHT/THICKNESS RISES HAVE
INDICATED A RETURN TO THE EXTREME HEAT WITH HIGHS AROUND 100.
FRONTAL BOUNDARY LOOKS TO PUSH SOUTH INTO THE REGION LATER SUNDAY
INTO NEXT MONDAY.
HAVE TRENDED HIGH TEMPERATURES WARMER THAN MEX GUIDANCE ESPECIALLY
LATE IN THE WEEK INTO NEXT WEEKEND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST FEW HOURS OF THE
TAFS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
AFTERNOON AND INTO THE EVENING...IN A HOT AND UNSTABLE AIR MASS
OVER THE OHIO VALLEY. THERE IS NOT MUCH IN THE WAY OF ORGANIZED
FORCING FOR THESE STORMS...SO OVERALL COVERAGE IS UNCERTAIN AND
THE STORMS MAY BE DISORGANIZED. HOWEVER...SOME STRONG STORMS ARE
POSSIBLE GIVEN THE INSTABILITY.
HAVE INCLUDED TIMING FOR VCTS OR VCSH AT THE TAF SITES...FOCUSED
PRIMARILY ON THE DIURNAL CYCLE (AND SLIGHTLY LATER IN TIMING FOR
COLUMBUS). THERE AT LEAST SEEMS TO BE ENOUGH CONFIDENCE TO PUT
THIS IN THE FORECAST FOR NOW...AND EVENTUALLY MORE CONCRETE TIMING
WILL BE ABLE TO BE ADDED.
ISOLATED CONVECTION MAY ALSO PERSIST INTO THE OVERNIGHT
HOURS...BUT CONFIDENCE IS MUCH LOWER FOR THIS PERIOD.
ADDITIONAL STORMS WILL BE POSSIBLE ON MONDAY...AGAIN FAVORING THE
DIURNAL CYCLE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ042-051>055-
060-062>064-070>073-078>082-088.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR OHZ042-051>055-
060-062>064-070>073-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
077.
EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT MONDAY FOR OHZ061-
077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
HEAT ADVISORY FROM NOON TO 8 PM EDT MONDAY FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Jul 1, 4:45 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT SUN JUL 1 2012 INZ050-058-059-OHZ042-051>053-060-062-022045- WAYNE-FAYETTE IN-UNION IN-DARKE-MIAMI-CHAMPAIGN-CLARK-PREBLE-GREENE- 445 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ026-034-035-043-044-022045- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 445 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ066-073>075-080-KYZ089>100-OHZ070-078-079-081-088-022045- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-CLERMONT-BROWN-ADAMS-SCIOTO- 445 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY AS A WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ045-046-056-065-074-022045- UNION OH-DELAWARE-LICKING-FAIRFIELD-HOCKING- 445 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ054-055-063-064-071>073-080-082-022045- MADISON-FRANKLIN OH-FAYETTE OH-PICKAWAY-WARREN-CLINTON-ROSS-HIGHLAND- PIKE- 445 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ077-022045- HAMILTON- 445 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY AS A WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. OHZ061-022045- MONTGOMERY- 445 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 1, 5:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 515 PM EDT SUN JUL 1 2012 OHZ063-064-073-012215- FAYETTE OH-PICKAWAY OH-ROSS OH- 515 PM EDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS...WESTERN PICKAWAY AND NORTHERN FAYETTE COUNTIES THROUGH 615 PM EDT... AT 514 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JEFFERSONVILLE...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG... WASHINGTON COURT HOUSE...NEW HOLLAND AND WILLIAMSPORT. ALSO...MADISON MILLS...PANCOASTBURG...DEER CREEK LAKE AND CLARKSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3965 8306 3942 8316 3957 8362 3970 8359 HATZOS
Local storm report, Jul 1, 5:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
516 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PIQUA 40.15N 84.25W
07/01/2012 MIAMI OH PUBLIC
LARGE BRANCHES BROKEN.
&&
KURZSpecial weather statement, Jul 1, 5:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN JUL 1 2012
INZ073>075-080-KYZ090-091-012215-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-GALLATIN KY-
518 PM EDT SUN JUL 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GALLATIN...BOONE...
SOUTHERN RIPLEY...SOUTHERN DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 615 PM EDT...
AT 514 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF
NEW MARION...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...
DILLSBORO...AURORA...WARSAW AND RISING SUN.
ALSO...HOLTON...NEW MARION...REXVILLE...VERSAILLES LAKE...BENHAM...
OLEAN...CROSS PLAINS AND AVONBURG ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3911 8545 3906 8479 3877 8481 3883 8521
3891 8521 3891 8544Local storm report, Jul 1, 5:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG SIDNEY 40.29N 84.16W
07/01/2012 SHELBY OH BROADCAST MEDIA
TREES DOWN AND POWER OUTAGES ON WEST END OF SIDNEY.
&&
KURZLocal storm report, Jul 1, 5:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL VERSAILLES 40.22N 84.48W
07/01/2012 M0.75 INCH DARKE OH PUBLIC
&&
KURZLocal storm report, Jul 1, 5:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST TIPP CITY 39.96N 84.18W
07/01/2012 E55 MPH MIAMI OH PUBLIC
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:24 PM EDT | Excessive Heat Warning | ILN | Hamilton, Montgomery | 29 hr |
| Jul 1, 3:24 PM EDT | Heat Advisory | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 18 more | 29 hr |
| Jul 1, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer | 46 min |
| Jul 1, 4:15 PM EDT | Special Weather Statement | ILN | Fayette | 60 min |
| Jul 1, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 41 min |
| Jul 1, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 52 min |
| Jul 1, 4:57 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 2 hr |
| Jul 1, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Shelby | 38 min |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 37 min |
| Jul 1, 5:15 PM EDT | Special Weather Statement | ILN | Fayette | 60 min |
| Jul 1, 5:26 PM EDT | Flash Flood Warning | ILN | Auglaize, Miami, Shelby | 115 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison | 46 min |
| Jul 1, 5:44 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 46 min |
| Jul 1, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Madison, Montgomery, Warren | 45 min |
| Jul 1, 5:46 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Miami | 2 hr |
| Jul 1, 6:06 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Fayette, Greene, Madison | 106 min |
| Jul 1, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway, Ross | 46 min |
| Jul 1, 6:18 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jul 1, 6:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 54 min |
| Jul 1, 6:26 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 34 min |
| Jul 1, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Licking, Pickaway | 49 min |
| Jul 1, 6:37 PM EDT | Special Weather Statement | ILN | Butler | 53 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Hamilton, Warren | 30 min |
| Jul 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking | 46 min |
| Jul 1, 7:03 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland, Warren | 42 min |
| Jul 1, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Pike, Ross | 25 min |
| Jul 1, 7:16 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 44 min |
| Jul 1, 7:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Scioto | 40 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.